MAUDE Adverse Event Report: STRYKER GMBH 4 HOLE PIN CLAMP, RED MONOTUBE TRIAX Ø 25MM; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT

STRYKER GMBH 4 HOLE PIN CLAMP, RED MONOTUBE TRIAX Ø 25MM; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Catalog Number 51503075
Health Effect - Clinical Code No Code Available (3191)
Date of Event 11/15/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
It has been reported that on the (b)(6), the surgeon implanted 2 pin clamp in an patient with achondroplasia, in order to make a femur bilateral enlargement.This was a second procedure.
 
Additional Manufacturer Narrative
The reported event that the 4 hole pin clamp, red monotube triax ø 25mm were loosen after surgery could be confirmed.Based on the investigation, the root cause was attributed to be user related.The failure was probably caused by over torque of the screws of the clamp.The device inspection revealed that it was found that the screw holes were deformed, making it difficult to insert the screw.Overtorqueing the screw will deform the threaded clamp holes since the clamp material is softer than the screw, although this deformation will only occur if a greater force than normal is applied.Like this it is more difficult for the screw to advance and therefore, the screws will not be properly tighten.Additionally, it was reported that the doctor might have use incorrectly the torque limiter, which is also a cause for the screws to be over torque.Note, as stated in the operative technique (mt-st-3-en monotube triax op tech): ¿note: all square head screws need to be tightened to the appropriate torque to maintain adequate stability using the torque wrench.[¿] locking the fixator once an anatomical reduction is achieved, lock the fixator in all planes.The torque wrench should be used after initial tightening to assure all clamps are locked properly.For the red system, this helps ensure the components are tightened to 11nm; for the blue system 9nm; and for the yellow 5nm.Use of monotube torque wrench proper use of the torque wrench is important.Make sure the torque wrench head is fully seated over the clamp screw.Grip the end of the wrench handle, keeping the thumb in a ¿fist¿ position.Tighten the clamp screw only until the silver torque wrench bar contacts the color coded handle.When the bar and the wrench handle come in contact, the clamp screw has been tightened to the recommended maximum torque.Improper placement of the thumb can change the torque level achieved by the wrench.This may result in under tightening of the screws on the clamp.Note: do not over tighten as this may damage the clamp or torque wrench.'' [original statement(s)].A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the investigation report will be updated.
 
Event or Problem Description
It has been reported that on the (b)(6), the surgeon implanted 2 pin clamp in an patient with achondroplasia, in order to make a femur bilateral enlargement.This was a second procedure.Additional information: some weeks later during the follow up, it is detected that the enlargement of one of the femurs is not effective because one of the pin clamps seems to have been loosened.The surgeon claims that all the screws of the pin clamps were properly tighten during the procedure.On the (b)(6), the surgeon explants both pin clamps and swaps them for 2 of the same items.

Brand Name
4 HOLE PIN CLAMP, RED MONOTUBE TRIAX Ø 25MM
Common Device Name
APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key6185342
Report Number0008031020-2016-00604
Device Sequence Number970102
Product Code KTT
UDI-Device Identifier07613327072839
UDI-Public(01)07613327072839(10)V21208
Combination Product (Y/N)N
Initial Reporter CountryES
PMA/510(K) Number
K910483
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number51503075
Device Lot NumberV21208
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/20/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/23/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/19/2016
Supplement Report FDA Received Date04/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;